Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 67, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 7, 2001, 7:33 PM MDT for Union County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 7, 2001, 7:33 PM MDT (01:33 UTC)
- Expired
- Jun 7, 2001, 8:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804
WUUS55 KABQ 080134
SVRABQ
NMC059-080230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
733 PM MDT THU JUN 7 2001
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND EAST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 830 PM MDT
* AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF MOUNT DORA...OR ABOUT 30
MILES SOUTH OF DES MOINES...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
3 MILES SOUTHWEST OF CLAYTON AT 830 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3643 10376 3622 10383 3622 10307 3672 10304
3672 10331What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:20 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 7, 4:20 PM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 420 PM MDT THU JUN 7 2001...CORRECTED TUC POP 1ST PD SACS...SANGRES...JEMEZ HAVE ALREADY BOILED OVER AS OF 100 PM. LOOKING OUT THE WINDOW...CLOUDS ARE BUILDING OVER THE SANDIAS ALSO. TSTRMS OVER SACS WILL DRIFT WESTWARD WHILE TSTMS OVER SANGRES WILL DRIFT OUT INTO PLAINS. DUE TO LACK OF SHEAR...DON'T EXPECT ANYTHING TO HOLD TOGETHER LONG...JUST SEND OUT OUTFLOW BOUNDARIES AND KICK OFF MORE TSTMS. GIVEN THE JUICY DEWPTS IN THE PLAINS WITH AN INCH PLUS OF PRECIPITABLE WATER...A COUPLE THSND JOULES OF CAPE AND A MESS OF OUTFLOW BOUNDARIES...EXPECT TSTMS TO GO WELL INTO THE NIGHTTIME HOURS OVER THE EAST WITH LOCALLY HEAVY RAINFALL POSSIBLE. WHETHER OR NOT TO GO WITH A FLASH FLOOD WATCH FOR THE EAST TONIGHT WILL BE A LAST MINUTE DECISION. BIGGEST DEPARTURE FROM GUIDANCE WILL BE IN THE EAST FOR TONIGHT. TSTMS MOVING WESTWARD INTO SOUTHWEST NEW MEXICO THIS EVENING WILL HELP SPREAD MOISTURE INTO THE WESTCENTRAL AND NORTHWEST FOR TOMMORROW. ALSO EXPECT SOME EAST WINDS IN THE CENTRAL VALLEYS TONIGHT DUE TO MULTITUDE OF THUNDERSTORMS IN THE EAST TONIGHT. THIS WILL IMPORT SUBSTANTIAL MOISTURE INTO THE CENTRAL VALLEYS. MOS GUIDANCE COVERS THIS WITH 30-40 PCT POPS IN ABQ FRIDAY. WILL ADD A MENTION OF TSTMS TO THE FCST FOR SUNDAY. BY MONDAY... ENOUGH WESTERLY WINDS TO MIX MOISTURE OUT. THEN A BACKDOOR FRONT DROPS IN FOR TUESDAY AND WEDNESDAY. WITH THE WESTERLIES FCST TO BE WELL OFF TO THE NORTH NEXT THURSDAY...WILL KEEP IN MENTION OF TSTMS. JWS ABQ BB 065/088 065/088 064 46233 SAF BB 058/083 058/083 057 46243 TCC BB 064/087 062/086 062 46425 .AvBQ...NONE.
In the hours before
Local storm report, Jun 7, 4:55 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
455 PM MDT THU JUN 7 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 9 W LAMY NM .88 INCH HAIL
06/07/01 SANTA FE REPORTED BY SPOTTERS
0420 PM 5 NW LAMY NM .75 INCH HAIL
06/07/01 SANTA FE REPORTED BY SPOTTERS
MSWLocal storm report, Jun 7, 7:18 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
718 PM MDT THU JUN 7 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM ABBOTT NM 1.75 INCH HAIL
06/07/01 COLFAX
0645 PM CONCHAS NM .75 INCH HAIL
06/07/01 SAN MIGUEL
0655 PM 9 N MILLS d NM .75 INCH HAIL
06/07/01 HARDING HAIL COVERING GROUNDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:36 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Union | 54 min |
| Jun 7, 6:45 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
| Jun 8, 2:52 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.